Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I'll hold your hand if you'll hold mine shelliR

Posted by Elizabeth on July 18, 2001, at 0:34:14

In reply to Re: I'll hold your hand if you'll hold mine Elizabeth, posted by shelliR on July 16, 2001, at 22:51:19

That's a weird story about the Lamictal. Drug companies are rather unsavory, aren't they?

> I've already dropped concerta. I may try it again, but I have this feeling that there was no synergy or whatever
> between the oxycontin and concerta.

It sounds a little too much like a speedball to me. < g >

> And I am going to next try the estrogen patch that was so successful in
> a study of perimenopausal women and the estradiol patch. I am of that age, and so far no physical symtoms, but
> it seems worth a try since my depression got so much worse in the last two years.

It might be, I don't know too much about that. I had a bad reaction to the pill (depression got worse all of a sudden, got better when I stopped the pill) so I'm not into taking hormones.

> > Lucky! But it stopped working for you too? (At least it didn't leave you with an extra 50 lbs!)
>
> But I never tried it with concerta.

I don't really see why Concerta would prevent it from pooping out. Then again, what do we know about why ADs poop out, anyway?

> I rather try something I've know that venture into new side effects with parnate.

That makes sense. Although Nardil and Parnate are lumped together as monoamine oxidase inhibitors, they're really quite different -- Nardil is related to hydrazine, while Parnate is a phenethylamine (very similar to amphetamine, actually).

> So that may be an option. The question would be if I'd need to drop the oxy to take concerta.

I don't see any reason why that would be necessary.

> I don't think I'd be willing. It's getting me though life right now and I can't imagine feeling safe enough to let it go.

I understand, believe me!

> I don't know much about the tricyclic you're taking.

It's generally got the least side effects, although it's more likely to cause jitters than other TCAs. It's a fairly selective NE reuptake inhibitor.

> I don't even remember what trycyclics I tried, it was so long ago and I was in Sheppard Pratt.

What's Sheppard Pratt? And do you remember if any of the TCAs worked at all?

> My early twenties, centuries ago!

Shhh, you're dating yourself. ;-)

> I've never tried one since, and actually surprisingly, no one, including my present pdoc (the cocktail guy) ever brought it up. I'll have to ask him (in my eight minutes) if he ever uses them. Just out of curiousity.

Eight minutes -- jeez. Good luck!

-e


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010714/msgs/70587.html